Student Suffered Meningitis after A/H1N1 Vaccination
Every person to be vaccinated will receive a pink paper noting the possible adverse reaction brought by the A/H1N1 vaccination. [File Photo: Guangzhou Daily]
The health department in south China's city of Guangzhou found that the injection of A/H1N1 flu vaccine may have led to a student catching meningitis.
Guangzhou Daily reported Friday the 13-year-old patient started to show symptom of a low fever five days after he received the injection at his school on December 16the.
The student later suffered from a high fever and was diagnosed with cerebrospinal meningitis at the Guangzhou Women and Children Medical Care Center.
The local health care system later formed a group of experts to carry out research on the case. Tang Xiaoping, a deputy of the city's health watchdog, said Thursday preliminary research indicates the vaccination may cause the disease, but that experts have not proven how the vaccine effects the disease.
More than 60 million Chinese citizens have received A/H1N1 vaccine as of January 15th. Statistics from the Health Ministry showed one in a million people vaccinated would suffer from an adverse reaction.
[More Guangzhou News]